A 30-Year-Old Patient with a Thyroxine Overdose

A 30-Year-Old Patient with a Thyroxine Overdose

A 30-year-old female patient with a history of hypothyroidism presents to the Emergency Department having taken 30 of her 200 mcg levothyroxine tablets 3 hours earlier. She tells you that she is ‘fed up with life’ and ‘can’t take it any more’. She is currently...
A 70-Year-Old Woman with Hypotension and Tachycardia

A 70-Year-Old Woman with Hypotension and Tachycardia

A 70-year-old woman presents with palpitations and breathlessness. Her observations show that she is hypotensive and tachycardiac, and she is complaining of chest pain. She is promptly transferred to resus. After being moved to resus she is administered three...
A 60-year-old Man with Dizziness and Palpitations

A 60-year-old Man with Dizziness and Palpitations

A 60-year-old man presents with dizziness and palpitations. Whilst in the Emergency Department the following rhythm strip is recorded:   1. What does the rhythm strip show? Show Answer The rhythm strip in this case shows torsades de pointes. 2. Which underlying...
A Patient with Syndrome of Inappropriate ADH Secretion

A Patient with Syndrome of Inappropriate ADH Secretion

A 74-year-old man, who is a lifelong smoker, is diagnosed with a small cell carcinoma of the lung. Following further investigation, it is discovered that he has developed the syndrome of inappropriate ADH secretion (SIADH) as a consequence of this. 1. What typical...
A 15-Year-Old Boy with a Sore Throat and a Fever

A 15-Year-Old Boy with a Sore Throat and a Fever

A 15-year-old boy presents with a 7-day history of a sore throat, low-grade fever, and malaise. He states that a week ago he had a fine rash over his body that faded quickly. On examination, you note the presence of mild splenomegaly. He is eating and drinking well,...

Pin It on Pinterest